Alert archive / Mississippi / Tornado Warnings in 2006
Tornado Warning 97, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Sep 22, 2006, 2:31 PM CDT for Itawamba County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 22, 2006, 2:31 PM CDT (19:31 UTC)
- Expired
- Sep 22, 2006, 3:00 PM CDT
- In force
- 29 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Itawamba County, MS
The radar
The Columbus AFB radar (KGWX), 42 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 22, 2:10 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.5 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2207 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 574 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 268 m²/s²
- 0-3 km storm-relative helicity
- 289 m²/s²
- Significant tornado parameter
- 3.2
- Supercell composite
- 13.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KMEG 221931 TORMEG MSC057-222000- /O.NEW.KMEG.TO.W.0097.060922T1931Z-060922T2000Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 231 PM CDT FRI SEP 22 2006 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * TORNADO WARNING FOR... ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI THIS INCLUDES THE CITY OF FULTON * UNTIL 300 PM CDT * AT 226 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO NEAR FULTON...MOVING NORTHEAST AT 35 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TREMONT AND FAIRVIEW. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3428 8853 3412 8842 3422 8817 3447 8814 $$
2 follow-up statements
000 WWUS54 KMEG 221950 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 250 PM CDT FRI SEP 22 2006 MSC057-222000- /O.CON.KMEG.TO.W.0097.000000T0000Z-060922T2000Z/ ITAWAMBA MS- 250 PM CDT FRI SEP 22 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR ITAWAMBA COUNTY... AT 246 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR FAIRVIEW...OR ABOUT 8 MILES SOUTHWEST OF RED BAY...MOVING NORTHEAST AT 35 MPH. THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. LAT...LON 3428 8853 3412 8842 3426 8820 3447 8814 $$
000 WWUS54 KMEG 222000 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 300 PM CDT FRI SEP 22 2006 MSC057-222010- /O.EXP.KMEG.TO.W.0097.000000T0000Z-060922T2000Z/ ITAWAMBA MS- 300 PM CDT FRI SEP 22 2006 ...THE TORNADO WARNING FOR ITAWAMBA COUNTY EXPIRES AT 300 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE STORM WHICH PROMPTED THE TORNADO WARNING HAD MOVED OUT OF THE AREA. LAT...LON 3428 8853 3412 8842 3426 8820 3447 8814 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Sep 22, 10:37 AM CDT, 3 hours 54 minutes earlier.
Area forecast discussion, Sep 22, 10:37 AM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 1037 AM CDT FRI SEP 22 2006 .UPDATE... TORNADO WATCH 786 IS IN EFFECT FOR THE WESTERN HALF OF THE CWA UNTIL 00Z. AS OF 15Z...THE WARM FRONT IS LOCATED ROUGHLY FROM JUST NORTH OF WALNUT RIDGE EASTWARD TO NEAR PARIS. CONVECTION ASSOCIATED WITH THE FRONT CONTINUES TO MOVE NORTHEAST AND SHOULD MOSTLY BE OUT OF THE CWA BY AROUND NOON AS THE WARM FRONT MOVES NORTH AS WELL. WE SHOULD SEE SOMEWHAT OF A LULL IN THE ACTIVITY THROUGH EARLY AFTERNOON. AFTER THAT...CONVECTION WILL BECOME MORE LIKELY AS SFC HEATING AND WARM AIR ADVECTION AIDS INSTABILITY. THE MAIN FEATURE LACKING IS THE PRESENCE OF AN UPPER LEVEL FORCING FEATURE. HOWEVER...VISIBLE SATELLITE IMAGERY SHOWS A EAST WEST ORIENTED BOUNDARY STRETCHING ACROSS MUCH OF CENTRAL ARKANSAS. CONVECTION WILL LIKELY DEVELOP NEAR THIS BOUNDARY BY MIDDLE TO LATE AFTERNOON AND SPREAD NORTHEASTWARD INTO WESTERN PORTIONS OF THE MIDSOUTH. JUST ABOUT ALL SEVERE WEATHER PARAMETERES FAVOR SEVERE STORMS...INCLUDING TORNADOES. SOME OF THE VALUES INCLUDE...MLCAPES AROUND 2500 J/KG...0-1 KM SRH OF 300 M2/S2...EHI VALUES OVER 3...AND SIG TOR PARAMETERS OVER 5. KEEP IN MIND...THAT THE THREAT IS CONDITIONAL BASED ON THE DEVELOPMENT OF CONVECTION THROUGH LOW LEVEL CONVERGENCE AND SFC HEATING. THEREFORE...CONVECTION MAY REMAIN ISOLATED TO SCATTERED IN COVERAGE. THIS COULD ACTUALLY SERVE TO WORSEN THE SITUATION AS IT WOULD ALLOW ANY SUPERCELLS TO REMAIN DISCRETE...ALLOWING THE POTENTIAL OF DANGEROUS LONG TRACKED TORNADOES. WE WILL CONTINUE TO CLOSELY MONITOR THE DEVELOPMENT OF CONVECTION ACROSS ARKANSAS THIS AFTERNOON. AT THIS POINT IT IS STILL HARD TO PINPOINT EXACTLY IF/WHEN/WHERE CONVECTION WILL DEVELOP DUE TO THE LACK OF UPPER FORCING. WILL SEND AN UPDATE TO THE ZONES TO REDUCE POPS TO 50 PERCENT AS MORE OF A SCATTERED COVERAGE IS EXPECTED THIS AFTERNOON. ALL OTHER PARAMETERS LOOK GOOD. && .PREV DISCUSSION... (ISSUED 403 AM CDT FRI SEP 22 2006) DISCUSSION... AN UNSEASONABLY STORMY WEATHER PATTERN IS SETTING UP ACROSS THE MID-SOUTH FOR THE NEXT COUPLE OF DAYS. A WARM FRONT IS PUSHING INTO THE MID-SOUTH EARLY THIS MORNING. SOUTHEAST WINDS ARE INCREASING AND DEWPOINTS ARE RISING INTO THE 60S FROM THE SOUTH. A STRONG SURFACE AND UPPER LEVEL LOW WAS LOCATED OVER IA THIS MORNING AND IS FORECAST TO PUSH SLOWLY NORTHEASTWARD INTO MN BY THIS EVENING. THE UPPER LEVEL FLOW IS SOUTHWESTERLY ACROSS THE MID-SOUTH. AN EMBEDDED SHORT WAVE ALONG WITH THE WARM FRONT HAVE SPARKED SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS MAINLY ACROSS THE NORTHWEST HALF OF THE MID-SOUTH EARLY THIS MORNING. INSTABILITY IS ELEVATED...AND THUS FAR STORMS HAVE REMAINED BELOW SEVERE LIMITS. HOWEVER...CAN NOT RULE OUT SOME MARGINALLY SEVERE HAIL THIS MORNING. LATER THIS AFTERNOON INTO THIS EVENING...THE WEATHER IS EXPECTED TO BECOME VERY ACTIVE ACROSS THE MID-SOUTH...ESPECIALLY THE NORTHWEST HALF. SPC HAS A MODERATE RISK OF SEVERE FOR THE MO BOOTHEEL AND NORTHEAST AR...WITH A SLIGHT RISK FOR MOST OF WEST TN AND NORTHWEST MS. A DEEPLY SHEARED...MOIST...AND UNSTABLE ATMOSPHERE IS FORECAST TO DEVELOP OVER THE MID-SOUTH BY THIS AFTERNOON. MLCAPES CLIMB TO BETWEEN 2500 AND 3500 J/KG...0-1 KM HELICITY 240 TO 280 M2/S2...0-3 KM HELICITY 280 TO 380 M2/S2...0-1 KM EHI 4 TO 5 M2/S2...AND 0-6 KM BULK SHEAR 40 TO 50 KTS. 500 MB WINDS WILL BE AROUND 50 TO 60 KTS WITH 850 MB WINDS 40 TO 45 KTS. THUS SHEAR AND INSTABILITY WILL BE NO PROBLEM FOR SEVERE THUNDERSTORMS. DAYTIME HEATING WILL SERVE AS A FORCING MECHANISM BY THIS AFTERNOON...BUT IT IS MORE DIFFICULT TO PIN DOWN ANY SHORT WAVES OR OTHER FEATURES FOR FORCING. THINK IN ADDITION TO THUNDERSTORMS FORMING FROM AFTERNOON HEATING...THUNDERSTORMS WILL FORM TO OUR WEST IN ASSOCIATION WITH SUBTLE SHORT WAVES AND CLOSER TO A COLD FRONT THAT WILL BE TO OUR WEST. THESE STORMS WILL SPREAD INTO THE MID-SOUTH FROM THE SOUTHWEST AND WEST. WITH SHEAR BEING DIRECTIONAL AND SPEED...THERE IS THE THREAT OF TORNADOES... ESPECIALLY IN THE MODERATE RISK AREA. FOR SATURDAY INTO SATURDAY NIGHT...SPC INDICATES A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE ENTIRE MID-SOUTH. ANOTHER STRONG COLD FRONT FOR SO EARLY IN THE SEASON WILL PUSH THROUGH THE MID-SOUTH SATURDAY NIGHT. A SQUALL LINE IS FORECAST TO PUSH INTO NORTHEAST AR AND THE MO BOOTHEEL BY LATE IN THE AFTERNOON...THEN MOVE ACROSS THE MID-SOUTH SATURDAY NIGHT. THE SHEAR BECOMES MORE UNI-DIRECTIONAL SATURDAY. THINK THE MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL WITH THE SQUALL LINE SATURDAY AND SATURDAY NIGHT. RAIN WILL END WITH COLD FRONTAL PASSAGE EARLY SUNDAY FOLLOWED BY COOLER AIR. ANOTHER FRONT ALONG WITH THE CHANCE OF SHOWERS / THUNDERSTORMS IS EXPECTED WEDNESDAY NIGHT INTO THURSDAY. ATTM...DYNAMICS LOOK MUCH WEAKER WITH THIS FRONT. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && JFB
Hazardous weather outlook, Sep 22, 9:26 AM CDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 926 AM CDT FRI SEP 22 2006 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-231630- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 926 AM CDT FRI SEP 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT FOR MUCH OF NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AS WELL AS PORTIONS OF WEST TENNESSEE AND NORTHEAST MISSISSIPPI. THE MODERATE RISK AREA IS ALONG AND TO THE WEST OF A LINE FROM UNION CITY TENNESSEE TO SOMERVILLE TENNESSEE TO OXFORD MISSISSIPPI. THE CITIES OF MEMPHIS AND JONESBORO ARE IN THE MODERATE RISK AREA. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ELSEWHERE ACROSS THE MID-SOUTH TODAY AND TONIGHT. THIS INCLUDES THE REMAINDER OF WEST TENNESSEE AND NORTH MISSISSIPPI. THE CITIES OF JACKSON AND TUPELO ARE IN THE SLIGHT RISK AREA. UNSEASONABLY STRONG LOW PRESSURE WILL BE SITUATED THROUGH THE PLAINS STATES TODAY. STRONG SOUTH WINDS AHEAD OF THIS SYSTEM WILL PUSH MOIST AND UNSTABLE AIR INTO THE MID-SOUTH. IN ADDITION...A TURNING AND STRONG WIND PROFILE WILL EXISTS THROUGHOUT THE ATMOSPHERE. A WARM FRONT WILL CONTINUE TO PUSH NORTH OF THE MID-SOUTH BY THIS AFTERNOON. MEANWHILE...WEAK UPPER LEVEL DISTURBANCES WILL AFFECT THE MID-SOUTH....ESPECIALLY THE NORTHWEST HALF...HELPING TO SPARK THUNDERSTORMS. CONDITIONS ARE FORECAST TO BECOME RIPE FOR THE DEVELOPMENT OF A FEW TORNADOES ACROSS THE ENTIRE MID-SOUTH...ESPECIALLY IN THE MODERATE RISK AREA. THERE IS THE POSSIBILITY TORNADOES COULD BE STRONG AND LONG-LIVED. DAMAGING WINDS AND LARGE HAIL ARE ALSO POSSIBLE. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE TODAY AND TONIGHT ACROSS THE MID-SOUTH WITH THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STRONG COLD FRONT WILL PUSH THROUGH THE MID-SOUTH SATURDAY NIGHT AND EARLY SUNDAY. A SQUALL LINE IS FORECAST TO MOVE INTO NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL BY LATE AFTERNOON AHEAD OF THE FRONT...AND MOVE ACROSS THE REMAINDER OF THE MID-SOUTH SATURDAY NIGHT. THE THREAT OF SEVERE THUNDERSTORMS WILL OCCUR WITH THE SQUALL LINE WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS. IN ADDITION...SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE MID-SOUTH DURING THE DAY SATURDAY IN ADVANCE OF THE SQUALL LINE. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE ACROSS THE MID-SOUTH SATURDAY AND SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY INTO TONIGHT...AND AGAIN SATURDAY. JFB
Nearby
Tornado Warnings in Mississippi, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.